Popular Posts

Search This Blog

Wednesday, August 15, 2012

Why Do You Do Drugs?

Question: This is a question about drug interaction.  I've smoked marijuana before with no unexpected problems, just the usual dizziness and mild euphoria.  I have never been a frequent user.  Recently, someone gave me a prescription Marinol pill, and when I took it, I had the most awful experience of my life - a seriously intense high that was in no way pleasurable, hallucinations, a feeling that my mind was continually "spinning," and what felt like electrical pulsing throughout my whole body.  I thought I was going to have a seizure, but I didn't.  The worst of it lasted just over 4 hours, and it took me 24 hours to stop feeling tingly, depersonalized, and altogether weird.  I am currently taking Klonopin at a prescribed dose of 0.5 mg/day as needed (usually 2-3 times per week), and although I didn't take it the same day as I had the Marinol pill, I'd taken it the day before.  My question is:  could my weird trip have been a reaction between Klonopin and Marinol?  And now that it's been over a week (today is August 14th, and I had this reaction on the 6th), is it safe to take my Klonopin again?

Answer: The first order of business is to do some self-reflection regarding why it is necessary for you to do drugs.  Perhaps you use drugs to medicate some emotion or feeling you don't like having or dealing with. I suggest therapy. The second order of business is why in the world you believe what you are buying illegally is actually what the seller says it is!?! What if the seller gave you methadone or some other downer even though they told you it was marinol and it caused you to stop breathing because you took it with your klonopin and then you are accidentally dead. Truth is...that happens all the time!!  Marinol is sort of the synthetic version of marijuana. Marinol's most common adverse reactions are associated with the central nervous system - and can cause anxiety, confusion, depersonalization, dizziness, euphoria, dysphoria, somnolence, and "weird" thinking. It is the synthetic version of a naturally occurring compound known as delta-9-THC.   Honestly, tell your prescriber that you are misusing illegally obtained unknown drugs and if they think it's ok for you to continue on the klonopin.  How about simply asking yourself....Does it seem like the right thing to do...taking your klonopin with unknown illegally obtained substances?  If you didn't need the klonopin for over a week, you probably don't need it at all. Please get some therapy. Your current hobby of experimenting with drugs is high risk and possibly lethal. Time for a new hobby.